# SDR CA000224024

- Difficulty date: February 8, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 7,869 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2730 · Elevator Control System
- Part: Bungee Cylinder
- Part number: 71056003
- Condition: Cracked
- Location: Spring
- Part time: 226 hours
- Component: Elevator Control
- Stage of operation: IN
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

(CAN) POSSIBLE CRACK IN THE BASE OF THE HOOK.  OTHER STRESS CRAZING ALSO APPARENT IN RADIUS OF BASE.  ALL INDICATIONS MAY OR MAY NOT PENETRATE GALVANIZED COATING.  THE AFT AND FORWARD LINK SUPPORTING THE SPRING HAVE VERY SMALL (CLOSE TOLERANCE) HOLES WITH SHARP EDGES.  THE SPRING IS THEREFORE EASILY SCORED UPON INSTALLATION OR REMOVAL.
